MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34250360S
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Sent to pathology.
 
Event or Problem Description
Patient had right gamma nail put in (b)(6) at another hospital for a left femur fracture and subsequently broke the distal end of femur.Patient had fracture and needed reoperation.
 
Additional Manufacturer Narrative
The reported event that long nail kit r1.5, ti, right gamma3® ø10x360mm x 125° was alleged of issue k-538 (bone fracture) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Event description states, ¿patient had right gamma nail put in 11/11 at another hospital for a left femur fracture and subsequently broke the distal end of femur.¿ as right gamma nail is used for left femur fracture, this indicates that a wrong nail geometry was chosen.Also, patient is a female of age 91 years, most probably with poor bone quality (osteoporotic), it resulted in a bone fracture.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8176744
Report Number0009610622-2018-01515
Device Sequence Number1959433
Product Code HSB
UDI-Device Identifier04546540375353
UDI-Public04546540375353
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Catalogue Number34250360S
Device Lot NumberK090791
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight72